Electronic Communications in Probability

Construction of a Brownian Path With a Given Minimum

Jean Bertoin, Jim Pitman, and Juan Chavez

Full-text: Open access

Abstract

We construct a Brownian path conditioned on its minimum value over a fixed time interval by a simple transformation of a Brownian bridge.

Article information

Source
Electron. Commun. Probab., Volume 4 (1999), paper no. 5, 31-37.

Dates
Accepted: 9 July 1999
First available in Project Euclid: 2 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1456938427

Digital Object Identifier
doi:10.1214/ECP.v4-1003

Mathematical Reviews number (MathSciNet)
MR1703609

Zentralblatt MATH identifier
1021.60060

Subjects
Primary: 60 J 65

Keywords
Conditioned Brownian motion path transformations

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Bertoin, Jean; Pitman, Jim; Chavez, Juan. Construction of a Brownian Path With a Given Minimum. Electron. Commun. Probab. 4 (1999), paper no. 5, 31--37. doi:10.1214/ECP.v4-1003. https://projecteuclid.org/euclid.ecp/1456938427


Export citation

References

  • S. Asmussen, P. Glynn, and J. Pitman. Discretization error in simulation of one-dimensional reflecting Brownian motion. Ann. Applied Prob., 5:875–896, 1995.
  • J. Bertoin. Décomposition du mouvement brownien avec dérive en un minimum local par juxtaposition de ses excursions positives et negatives. In Séminaire de Probabilités XXV, pages 330-344. Springer-Verlag, 1991. Lecture Notes in Math. 1485.
  • J. Bertoin and J. Pitman. Path transformations connecting Brownian bridge, excursion and meander. Bull. Sci. Math. (2), 118:147-166, 1994.
  • Ph. Biane. Relations entre pont et excursion du mouvement brownien réel. Ann. Inst. Henri Poincaré, 22:1-7, 1986.
  • Ph. Biane and M. Yor. Valeurs principales associées aux temps locaux browniens. Bull. Sci. Math., 111:23-101, 1987.
  • Ph. Biane and M. Yor. Quelques précisions sur le méandre brownien. Bull. Sci. Math., 112:101-109, 1988.
  • L. Chaumont. An extension of Vervaat's transformation and its consequences. 1995 (preprint)
  • K. L. Chung. Excursions in Brownian motion. Arkiv fur Matematik, 14:155-177, 1976.
  • E. Csáki, A. Földes, and P. Salminen. On the joint distribution of the maximum and its location for a linear diffusion. Ann. Instit. Henri Poincaré, section B, 23:179-194, 1987.
  • I. V. Denisov. A random walk and a Wiener process near a maximum. Theor. Prob. Appl., 28:821-824, 1984.
  • W. Feller. An Introduction to Probability Theory and its Applications, Vol 1, 3rd ed. Wiley, New York, 1968.
  • J. P. Imhof. Density factorizations for Brownian motion, meander and the three-dimensional Bessel process, and applications. J. Appl. Probab., 21:500-510, 1984.
  • J. P. Imhof. On Brownian bridge and excursion Studia Sci. Math. Hungar., 20:1-10, 1985.
  • J. F. Le Gall. Une approche élémentaire des théorèmes de décomposition de Williams. In Séminaire de Probabilités XX, pages 447-464. Springer, 1986. Lecture Notes in Math. 1204.
  • J. Pitman. One-dimensional Brownian motion and the three-dimensional Bessel process. Advances in Applied Probability, 7:511-526, 1975.
  • J. Pitman. The distribution of local times of Brownian bridge. Technical Report 539, Dept. Statistics, U.C. Berkeley, 1998. To appear in Séminaire de Probabilités XXXIII. Available via http://www.stat.berkeley.edu/users/pitman.
  • J. Pitman and M. Yor. Decomposition at the maximum for excursions and bridges of one-dimensional diffusions. In N. Ikeda, S. Watanabe, M. Fukushima, and H. Kunita, editors,Itô's Stochastic Calculus and Probability Theory, pages 293-310. Springer, 1996. Lecture Notes in Math. 851.
  • D. Revuz and M. Yor. Continuous martingales and Brownian motion. Springer, Berlin-Heidelberg, 1999. 3rd edition.
  • W. Vervaat. A relation between Brownian bridge and Brownian excursion. Ann. Probab., 7:143-149, 1979.
  • D. Williams. Decomposing the Brownian path. Bull. Amer. Math. Soc., 76:871-873, 1970.
  • D. Williams. Path decomposition and continuity of local time for one dimensional diffusions I. Proc. London Math. Soc. (3), 28:738-768, 1974.
  • M. Yor. Local times and Excursions for Brownian Motion: a concise introduction,. volume 1 of Lecciones en Matematicas Postgrado de Matematicas, Facultad de Ciencias, Universidad Central de Venezuela, Caracas, 1995.